Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Guest KeepCalm

My Story

Guest Captain Chaos

Hello, many of you probably noticed me lurking around on these boards for a while now, thought I'd take some time to tell you a bit about myself and my acne..

I started getting spots when I was about 14, these were quite mild though - and confined to my nose and upper lip, they never looked that bad. I tried a few commercial spot brands but they never worked, so I just forgot about them for a couple of years, and I had clear skin by the time I was 16, just got the occasional whitehead every week or so.

When I was 18, just after I started university I split up with my girlfriend at the time (well she split up with me and I'm so glad she did now) but I was very very stressed out, and got nasty breakouts on my neck, around my lips/chin and some on my forehead. They never bothered me TOO much, and even then I knew very little about what acne was and what caused it. I used to wear a scarf around my neck to hide what was there when I was going out, and I grew a beard (which I still have) to stop people seeing them on my lip/chin, I told all my friends I grew it because it suited me, and it does, but I grew it to hide my acne, not look good.

A few months later they were still getting worse so I thought I will go and see my doctor, anyway, they prescribed me Tetracycline antibiotics which I thought GREAT, I will be clear no problem, It took 2 months for me to see results and after six months my skin was looking very good.

After a year or so the drugs lost their effectiveness, and my acne started coming back, this time worse than ever (and on my forehead too which I think is the worst place you can get it) so I stopped taking those a while ago. So I thought I would try the benyzol peroxide regimen. After 4 weeks I have noticed a slight improvement but I am still getting breakouts that are driving me nuts...

Now at 20 years old, for the first time my acne is really starting to bother me, even though it is only moderate, I feel a little helpless at the moment as I feel the regimen is not going to help me much further. I'm one term away from finishing my degree, all I have to do is pass four exams and I can graduate. This is another thing that is bothering me, I'm worried to death about exams and skin!

I recently gave up smoking cigarettes, and if anything, it seems to have made my face worse not smoking. I've been contemplating going back, but who knows.

Thanks for reading, sorry if it's a bit of a mish mash.

Ben

Share this post


Link to post
Share on other sites

hey man im 20 years old aswel and still have acne!! like u it seems to take alot of my thoughts up and makes me feel like less of a person.GOOD ON YA FOR GIVING UP SMOKING!!!!!! not many people have the will power to do it and if anything you will have more healthy skin. It sounds like ur a bit stressed out right now but u seem like a fucken cool guy by the way u express urself and for the fact u took time to answer my questions!!dont give up the fight!! since u like slipknot im gonna leave with a quote of theirs that i quite like and i think ull like to, but u gotta remember it smile.gif ''DONT BELONG, DONT EXIST, DONT GIVE A SHIT, DONT EVER JUDGE ME""

sweet bro

peace out

Matt

Share this post


Link to post
Share on other sites

Im 20 also, and 4 months ago i finished my 4th course of accutane and my skin was clear but now i have another massive breakout.

i can tell that within a few days my severe cystic acne will return.

i seriously cant put up with looking like that again, ive been on accutane 4 fucking times already and my eyes are still very dry and sore from the last course.

sorry for being a downer

bye.

Share this post


Link to post
Share on other sites
Guest Captain Chaos
Im 20 also, and 4 months ago i finished my 4th course of accutane and my skin was clear but now i have another massive breakout.

i can tell that within a few days my severe cystic acne will return.

i seriously cant put up with looking like that again, ive been on accutane 4 fucking times already and my eyes are still very dry and sore from the last course.

sorry for being a downer

bye.

Share this post


Link to post
Share on other sites

I'm 20 too and have mild, inflammatory, comedonal acne. Trust me Captain Chaos, I know how you feel. I'm at university aswell and just started my 2nd year of a 3 year course (barely). Its been hellish to say the least. I'm so self conscious about it especially as there isn't a single person on my course who has any kind of acne. In fact, I could probably say that I've got the worst skin at my uni out of about 10,000 students.

Have to say though that your a bit lucky to be in your last year of uni at 20. I wish I had got my degree already then I'd have nothing to worry about apart from job interviews and stuff and have a lot more time on my hands to sort out my acne.

Anyway, I'm worried a lot about exams and skin too. I said somewhere here earlier on this forum that I missed an exam last june cos of my acne. Obviously I got a 0 but as long as it saved face then who cares?

And good on you for giving up smoking. It will benefit your general health in the long run even though your face is broken out right now.

Share this post


Link to post
Share on other sites

Hello. Well first off, like headcase said, good on you for giving up smoking, that's got to be really hard to do, and you've just prolonged your life! Dont' go back on that dirty habbit though, ok? Anyhow...I can understand what you're going through, but keep going with the regimen, it might take a little longer to kick in for others, but it works, as long as you follow it step by step. Anyway, you've already taken one big step in your life, which is quitting smoking, and if you have that much will and determination, you will become clear, no doubt about it ok. Keep it up, you will get where you want to be soon. Goodluck.

Share this post


Link to post
Share on other sites

so your doctor kept giving you tetracycline even though it was wearing off? Didnt your doctor konw that it would stop working eventually ? THe point of antibiotics is to clear you up temporarily so that you can take a more effective treatment such as accutane or something

Share this post


Link to post
Share on other sites
Guest Captain Chaos
so your doctor kept giving you tetracycline even though it was wearing off? Didnt your doctor konw that it would stop working eventually ?  THe point of antibiotics is to clear you up temporarily so that you can take a more effective treatment such as accutane or something

Share this post


Link to post
Share on other sites

I'm one term away from finishing my degree, all I have to do is pass four exams and I can graduate. This is another thing that is bothering me, I'm worried to death about exams and skin!

Share this post


Link to post
Share on other sites

my doc had me on Minocycline on and off for 4 years..and after the first say 6 months it had stopped doing its stuff yet...he kept me on it..f**king stupid if you ask me..and..i broke out BAAAD this summer, so much so that i didnt start uni this year like i was supposed to..im having to take a second gap year and im now on month two on roaccutane and my face is awful.

It makes me crazy that doctors dont appreciate that someone clearly suffering from acne will not be cleared by one dose of antibiotics which temporarily put a hold on the acne.. they're all fuckwits if you ask me.

Share this post


Link to post
Share on other sites
Guest Captain Chaos
You have got the 'looking for a job' chaos to cope with yet.  I graduated in June and STILL have not found a job.  My acne has reduced my confidence to zero so i cannot perform well in interviews, which stresses me out and hey presto, more spots.  cry.gif Vicious circle, very hard to break.  I just hope you have more self confidence than I (or a job lined up already), or you will have this to contend with in the future.  Sorry to bum you out, i'm just feeling pretty de-moralised at the moment.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×